Topic: Information about Allergy to Chemo Agents in General

Most often,for the infusion reactions, double the iv dilution volume (ie:from 100ml to 250ml or from 250 to 500ml or 500ml-1000ml;or increase the infusion time of the chemo(ie: from 30 min to 1hr or from 1hr to 2-4 hr) will be enough to solve the problem.
Pre-med with dexamethasone(a steroid) with Zofran or Emend(an anti-emetic) will also provide protection of n/v as well as for allergic reaction to a certain extent. Benadryl Iv and famotidine(pepic) Iv are also given if needed to prevent allergy in the future.But if after the above adjustments to the chemo therapy and still having allergic problems the following will help understanding of the problem.

According to Clinical Pharmacolology."anaphylactoid reactions such as flushing ,wheezing,tachycardia,itching,abdominal or back pain and nausea are not uncommon.There is an increasing incidence of hypersensitivity(allergic) reactions in patients receiving repeated courses of cisplatin and usually develops AFTER>/=6 courses of cisplatin;reactions may occur up to 3 days after therapy ----."
There are other chemo therapy such as Gemzar/Xeloda or  combinations of 5Fu and molecularly targeted drugs (ie:Tarceva);MoAbs such as Avastin;also Erbitux to name a few that can be used instead for CC.

Desensitization (which involves readministration of the implicated drug),in this case,cisplatin ,performed by allergists or experienced oncologists who handle desensitization protocols by themselves before could be of value if continuation of cisplatin's potential benefit of further treatment ,and there are no other reasonable alternatives exist.

Cross-reaction(that is a patient who is sensitive to cisplatin or carboplatin may tolerate the other agent without the need for desensitization.---May,2011 uptodate.com

God bless.

Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If  provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.

Re: Information about Allergy to Chemo Agents in General

Thank you so much for this Percy! I know that it will be of use to many here.

Best wishes,

Gavin

Any advice or comments I give are based on personal experiences and knowledge and are my opinions only, they are not to be substituted for professional medical advice. Please seek professional advice from a qualified doctor or medical professional.